brand logo

Am Fam Physician. 2003;67(1):32

to the editor: In the article entitled, “Trigger Points: Diagnosis and Management,”1 Table 3 lists aspirin therapy as a contraindication to trigger-point injections. Given the current recommendations for aspirin therapy to prevent coronary artery disease events, large portions of the adult population in the United States are currently taking or should be taking aspirin on a regular basis. If aspirin therapy is truly a contraindication to trigger-point injections, then trigger-point injections would be off limits to a large percentage of the adult population.

The only information presented in the article to support this contraindication is the citation of two textbook chapters.2,3 What evidence, if any, indicates that trigger-point injections are dangerous to patients taking aspirin?

editor's note:A copy of this letter was sent to the author of “Trigger Points: Diagnosis and Management,” who declined to reply.

Email letter submissions to afplet@aafp.org. Letters should be fewer than 400 words and limited to six references, one table or figure, and three authors. Letters submitted for publication in AFP must not be submitted to any other publication. Letters may be edited to meet style and space requirements.

This series is coordinated by Kenny Lin, MD, MPH, deputy editor.

Continue Reading


More in AFP

Copyright © 2003 by the American Academy of Family Physicians.

This content is owned by the AAFP. A person viewing it online may make one printout of the material and may use that printout only for his or her personal, non-commercial reference. This material may not otherwise be downloaded, copied, printed, stored, transmitted or reproduced in any medium, whether now known or later invented, except as authorized in writing by the AAFP.  See https://www.aafp.org/about/this-site/permissions.html for copyright questions and/or permission requests.